Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Movicol for impacted bowel.....please advise.. possible tmi😳(6 Posts)
I have been suffering from abdominal pain, low appetite, pressure and frequent loose bowel movements for 2 months. My consultant did an xray today and said he could see "grainy" stuff around my right colon and therefore must have impacted colon/bowel?? I'm on chronic pain management ( opioids) which he says could have caused it , plus I had hysterectomy in August. He gave me Movicol to take tomorrow, which he feels should 'sort me out'. I'm wondering how I could have an impacted bowel and still have frequent bowel movements ?? I have noticed more frequency and pain over last month but thought only constipation caused impaction?? Anyone have any experience of this problem??
Not me but DD who is 4, the more liquid poo leaks round the impacted bit.
Opioids are a big contribution to constipation and impacted bowels. You may not have been emptying properly. Low appetite and loose stools are a sign as you get what is medically known as overflow where the body is trying to empty the stools but can’t so loose motion will seep away. I would take his advice and take the moviprep. Start having increased fibre in your diet if you havent’ already and try and increase physical activity even in small amounts.
Yes I agree with bakebeans, it sounds like overflow. It’s a bit confusing because you think you’re having bowel movements but the reality is not much is getting through. Basically you’re severely constipated, that’s what impaction is. What’s coming through is what can get around the blocked faeces.
I’ve had moviprep (for a colonoscopy). My advice would be to take it when you can stay at home. Get some super soft toilet paper, some moist toilet wipes, Vaseline. It is likely to get things started and then make quite a difference. Once this hasn’t worked you need to look at some long term laxatives alongside the opiates. Personally (as a nurse and an opiate user!) I think Movicol is the best one available and I’d ask for that on prescription.
Thanks so much for your replies. I took the Moviprep yesterday and it was eventful, although did take around 2 hours to start working! Today I'm feeling bit washed out but hope it has done the trick. Thanks for your suggestions Bakbeans and Faithinfinity. My consultant said he is referring me to a dietition but he did think that adhesions from previous abdominal surgeries as well as the opiods could be causing problems. Im feeling ok today but this evening the familiar dragging stabbing pain has returned to my abdomen, so maybe the bowels were not the cause! Maybe it will take few days to settle but hopefully won't have to take the Moviprep again 🤢🤮
Join the discussion
Please login first.